MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER
Model Number UI30SD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into the reported event is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that the tip of their swivel direct flow ultrasonic insert detached in the patient's mouth during a dental procedures.It was reported that the patient was sent to receive a chest x-ray.The chest x-ray confirmed that no piece of the insert was present.The procedure was completed successfully, and no injury was reported.
 
Additional Manufacturer Narrative
The devices subject of the event were returned to hu-friedy for evaluation, and it was confirmed that the tips of the inserts were broken.Evaluation results determined that the tip breakage may be attributed to the instrument being dropped prior to the patient procedure or misuse by user facility personnel.The reprocessing of hu-friedy dental hand instruments and accessories states (section 3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments".The device history record (dhr) for the subject lots were reviewed and no abnormalities were noted.No additional issues noted.
 
Event or Problem Description
The user facility reported that the tip of their swivel direct flow ultrasonic insert detached in the patient's mouth during three different dental procedures.It was reported during one procedure that the patient was sent to receive a chest x-ray.The chest x-ray confirmed that no piece of the insert was present.The procedures were completed successfully, and no injuries were reported.

Brand Name
SWIVEL DIRECT FLOW ULTRASONIC INSERT
Common Device Name
SCALER
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key19274233
Report Number1416605-2024-00004
Device Sequence Number15190779
Product Code ELC
UDI-Device Identifier10889950075620
UDI-Public10889950075620
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD100
Device Catalogue NumberUI30SD100
Device Lot Number0621, 0622
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown